liu.seSök publikationer i DiVA
Ändra sökning
RefereraExporteraLänk till posten
Permanent länk

Direktlänk
Referera
Referensformat
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • oxford
  • Annat format
Fler format
Språk
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Annat språk
Fler språk
Utmatningsformat
  • html
  • text
  • asciidoc
  • rtf
THE ALGEBRA OF SEMIGROUPS OF SETS
Linköpings universitet, Matematiska institutionen, Matematik och tillämpad matematik. Linköpings universitet, Tekniska fakulteten.
Linköpings universitet, Matematiska institutionen, Matematik och tillämpad matematik. Linköpings universitet, Tekniska fakulteten.
National University of Rwanda, Rwanda.
2015 (Engelska)Ingår i: Mathematica Scandinavica, ISSN 0025-5521, E-ISSN 1903-1807, Vol. 116, nr 2, s. 161-170Artikel i tidskrift (Refereegranskat) Published
Abstract [en]

We study the algebra of semigroups of sets (i.e. families of sets closed under finite unions) and its applications. For each n greater than 1 we produce two finite nested families of pairwise different semigroups of sets consisting of subsets of R" without the Baire property.

Ort, förlag, år, upplaga, sidor
MATEMATISK INST , 2015. Vol. 116, nr 2, s. 161-170
Nationell ämneskategori
Algebra och logik
Identifikatorer
URN: urn:nbn:se:liu:diva-120758ISI: 000358751500001OAI: oai:DiVA.org:liu-120758DiVA, id: diva2:848155
Tillgänglig från: 2015-08-24 Skapad: 2015-08-24 Senast uppdaterad: 2017-12-04
Ingår i avhandling
1. Families of Sets Without the Baire Property
Öppna denna publikation i ny flik eller fönster >>Families of Sets Without the Baire Property
2017 (Engelska)Doktorsavhandling, sammanläggning (Övrigt vetenskapligt)
Abstract [en]

The family of sets with the Baire property of a topological space X, i.e., sets which differ from open sets by meager sets, has different nice properties, like being closed under countable unions and differences. On the other hand, the family of sets without the Baire property of X is, in general, not closed under finite unions and intersections. This thesis focuses on the algebraic set-theoretic aspect of the families of sets without the Baire property which are not empty. It is composed of an introduction and five papers.

In the first paper, we prove that the family of all subsets of ℝ of the form (C \ M) ∪ N, where C is a finite union of Vitali sets and M, N are meager, is closed under finite unions. It consists of sets without the Baire property and it is invariant under translations of ℝ. The results are extended to the space ℝn for n ≥ 2 and to products of ℝn with finite powers of the Sorgenfrey line.

In the second paper, we suggest a way to build a countable decomposition  of a topological space X which has an open subset homeomorphic to (ℝn, τ), n ≥ 1, where τ is some admissible extension of the Euclidean topology, such that the union of each non-empty proper subfamily of  does not have the Baire property in X. In the case when X is a separable metrizable manifold of finite dimension, each element of  can be chosen dense and zero-dimensional.

In the third paper, we develop a theory of semigroups of sets with respect to the union of sets. The theory is applied to Vitali selectors of ℝ to construct diverse abelian semigroups of sets without the Baire property. It is shown that in the family of such semigroups there is no element which contains all others. This leads to a supersemigroup of sets without the Baire property which contains all these semigroups and which is invariant under translations of ℝ. All the considered semigroups are enlarged by the use of meager sets, and the construction is extended to Euclidean spaces ℝn for n ≥ 2.

In the fourth paper, we consider the family V1(Q) of all finite unions of Vitali selectors of a topological group G having a countable dense subgroup Q. It is shown that the collection  is a base for a topology τ(Q) on G. The space (G, τ (Q)) is T1, not Hausdorff and hyperconnected. It is proved that if Q1 and Q2 are countable dense subgroups of G such that Q1 ⊆ Q2 and the factor group Q2/Q1 is infinite (resp. finite) then τ(Q1 τ(Q2) (resp. τ (Q1) ⊆ τ (Q2)). Nevertheless, we prove that all spaces constructed in this manner are homeomorphic.

In the fifth paper, we investigate the relationship (inclusion or equality) between the families of sets with the Baire property for different topologies on the same underlying set. We also present some applications of the local function defined by the Euclidean topology on R and the ideal of meager sets there.

Ort, förlag, år, upplaga, sidor
Linköping: Linköping University Electronic Press, 2017. s. 28
Serie
Linköping Studies in Science and Technology. Dissertations, ISSN 0345-7524 ; 1825
Nationell ämneskategori
Beräkningsmatematik
Identifikatorer
urn:nbn:se:liu:diva-137074 (URN)10.3384/diss.diva-137074 (DOI)9789176855928 (ISBN)
Disputation
2017-05-30, Hörsal C:3, Campus Valla, Linköping, 10:15 (Engelska)
Opponent
Handledare
Tillgänglig från: 2017-05-05 Skapad: 2017-05-04 Senast uppdaterad: 2019-10-11Bibliografiskt granskad

Open Access i DiVA

Fulltext saknas i DiVA

Övriga länkar

link to article

Personposter BETA

Aigner, MatsTjatyrko, Vitalij

Sök vidare i DiVA

Av författaren/redaktören
Aigner, MatsTjatyrko, Vitalij
Av organisationen
Matematik och tillämpad matematikTekniska fakulteten
I samma tidskrift
Mathematica Scandinavica
Algebra och logik

Sök vidare utanför DiVA

GoogleGoogle Scholar

urn-nbn

Altmetricpoäng

urn-nbn
Totalt: 911 träffar
RefereraExporteraLänk till posten
Permanent länk

Direktlänk
Referera
Referensformat
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • oxford
  • Annat format
Fler format
Språk
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Annat språk
Fler språk
Utmatningsformat
  • html
  • text
  • asciidoc
  • rtf